Alert archive / Pennsylvania / Special Weather Statements in 2015

Special Weather Statement, NWS Philadelphia/Mount Holly

July 30, 2015Delaware County, Pennsylvania; Cecil County, Maryland; New Castle County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 30, 2015, 2:43 PM EDT for Delaware County, Pennsylvania; Cecil County, Maryland; New Castle County, Delaware. It was in force for 77 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2015, 2:43 PM EDT (18:43 UTC)
Expired
Jul 30, 2015, 4:00 PM EDT
In force
77 min
Issued by
NWS Philadelphia/Mount Holly

Counties New Castle County, DE, Cecil County, MD, Delaware County, PA

The radar

The Dover AFB radar (KDOX), 96 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 6.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2015-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 283 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2015-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
283 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
885 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

426 
WWUS81 KPHI 301843
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
243 PM EDT THU JUL 30 2015
 
DEZ001-MDZ008-012-PAZ070-101-102-302000-
NEW CASTLE-CECIL-KENT-WESTERN CHESTER-EASTERN CHESTER-DELAWARE-
243 PM EDT THU JUL 30 2015

...A STRONG THUNDERSTORM WILL AFFECT NEW CASTLE...NORTH CENTRAL
KENT...CECIL...NORTHWESTERN SALEM...NORTHWESTERN GLOUCESTER...WESTERN
DELAWARE AND SOUTHERN CHESTER COUNTIES...

AT 240 PM EDT...AN AREA OF STRONG THUNDERSTORMS WERE ACROSS CHESTER 
COUNTY PENNSYLVANIA SOUTHWARD TO WESTERN CECIL COUNTY MARYLAND AND 
THEN INTO NORTHERN CHESAPEAKE BAY.  THEY WERE MOVING EAST AT 35 
MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WILMINGTON...NEWARK...MIDDLETOWN...WEST CHESTER...ELKTON...CALVERT...
CHESTER...WESTTOWN...ELSMERE...KENNETT SQUARE...NEW CASTLE...
OXFORD...NORTH EAST...WEST GROVE...RISING SUN...DELAWARE CITY...
CHARLESTOWN...NEWPORT...CECILTON AND ARDEN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY 
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3973 7610 3979 7605 4001 7563 4001 7539
      3983 7537 3965 7559 3961 7556 3964 7560
      3962 7561 3959 7557 3951 7557 3945 7561
      3931 7618 3942 7600 3952 7598 3955 7608
      3970 7622
TIME...MOT...LOC 1840Z 254DEG 33KT 3972 7610 
$$

PO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 30, 11:39 AM EDT, 3 hours 4 minutes earlier.

Area forecast discussion, Jul 30, 11:39 AM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1139 AM EDT THU JUL 30 2015

.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE THROUGH OUR REGION TONIGHT, THEN
STALLS TO OUR SOUTH AND EAST. THE NEXT WEAK COLD FRONT SHOULD
CROSS OUR AREA LATE SATURDAY BEFORE STALLING OFFSHORE SUNDAY. A
FEW WEAK WAVES OF LOW PRESSURE MAY TRACK ALONG THE FRONT AND
POSSIBLY MOVE CLOSER TO OUR COAST MONDAY AS HIGH PRESSURE TRIES TO
ARRIVE. A STRONGER COLD FRONT IS THEN FORECAST TO ARRIVE DURING
TUESDAY, BEFORE ALSO STALLING NEARBY ON WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE APPROACHING COLD FRONT EXTENDED FROM THE FINGER LAKES ACROSS
CENTRAL PENNSYLVANIA DOWN INTO WEST VIRGINIA LATE THIS MORNING. A
LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WAS OUT AHEAD OF THE
FRONT AND IT WAS APPROACHING SCRANTON, HARRISBURG AND THE WESTERN
SUBURBS OF WASHINGTON. AS THE PRECIPITATION MOVES EASTWARD INTO
INCREASINGLY UNSTABLE AIR, THE THUNDERSTORMS SHOULD BECOME MORE
NUMEROUS AND THEY WILL LIKELY STRENGTHEN. MUCH OF OUR FORECAST
AREA REMAINS UNDER A MARGINAL RISK FOR SEVERE WEATHER FOR THIS
AFTERNOON INTO THIS EVENING.

THE HRRR SEEMS TO HAVE A GOOD HANDLE ON THE TIMING OF THE
CONVECTIVE LINE. IT SHOULD BE INTO THE ALLENTOWN AND READING AREAS
BY 200 PM AND IT IS EXPECTED TO REACH THE INTERSTATE 95 CORRIDOR
IN OUR REGION AROUND OR SHORTLY AFTER 400 PM. THE SHOWERS AND
THUNDERSTORMS ARE ANTICIPATED TO BE NEARING THE COAST AT 600 PM.

MAXIMUM TEMPERATURES ARE FORECAST TO BE NEAR 90 DEGREES IN MUCH
OF OUR AREA. READINGS SHOULD NOT GET OUT OF THE 80S IN THE
ELEVATED TERRAIN UP NORTH AND ALONG THE IMMEDIATE COAST. DEW
POINT READINGS ARE EXPECTED TO BE MOSTLY IN THE LOWER 70S. WE WILL
CONTINUE THE EXCESSIVE HEAT WARNING FOR THE HIGHLY URBANIZED AREAS
ALONG THE INTERSTATE 95 CORRIDOR.

THE WIND SHOULD REMAIN FROM THE SOUTHWEST AROUND 6 TO 12 MPH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
THE AFOREMENTIONED COLD FRONT WILL CONTINUE ITS TREK TOWARD THE
COAST AND SHOULD MOVE OFFSHORE TONIGHT. THE SHOWERS AND
THUNDERSTORMS WILL CONTINUE INTO TONIGHT AND WILL END FROM
NORTHWEST TO SOUTHEAST AS THE FRONT PUSHES OFF THE COAST AND THEN
FURTHER OFFSHORE. AS THE FRONT PUSHES AWAY, WE WILL ALSO SEE SOME
CLEARING BEHIND IT AND AREAS TO THE NORTH AND WEST OF PHILLY WILL
BE ABLE TO COOL OFF A BIT AND DROP DOWN INTO THE LOWER TO MID 60S
OVERNIGHT. AREAS TO THE SOUTH AND EAST OF PHILLY WILL HOLD ONTO
THE CLOUD COVER A BIT LONGER AND WILL LIKELY REMAIN IN THE UPPER
60S TO LOWER 70S FOR OVERNIGHT LOWS. EVEN WITH THE CLEARING, LOW
LEVEL MOISTURE MAY HANG AROUND FOR A BIT AND PATCHY FOG WILL
REMAIN POSSIBLE.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
THE SYNOPTIC SETUP IS COMPRISED OF AN UPPER-LEVEL TROUGH FROM THE
GREAT LAKES TO THE NORTHEAST FRIDAY WITH SOME AMPLIFICATION INTO
THE WEEKEND. DESPITE A WARM TO HOT AIRMASS IN PLACE, A SUBSTANTIAL
REDUCTION IN THE DEW POINTS IS EXPECTED FRIDAY AND EVEN FOR THE
WEEKEND OVERALL FOR THE CWA. A WEAK FRONT MOVES THROUGH LATE
SATURDAY WITH SOME POTENTIALLY TRICKY CONVECTIVE CHCS, THEN THE
NEXT ONE ARRIVES DURING TUESDAY BEFORE STALLING NEARBY WEDNESDAY.
THERE IS MORE UNCERTAINTY IN THE DETAILS ESPECIALLY NEXT WEEK AS
THE AMPLITUDE OF THE TROUGH AND THE POSITIONING OF FRONTAL
BOUNDARIES WILL IMPACT OUR SENSIBLE WEATHER. WE USED A MODEL BLEND
FRIDAY THROUGH SUNDAY, THEN WENT WITH MOSTLY A WPC/CONTINUITY
BLEND THEREAFTER.

FOR FRIDAY...AN INITIAL FRONT IS STALLED OFFSHORE AS IT BECOMES
TRAPPED BETWEEN A RIDGE IN THE WESTERN ATLANTIC AND A TROUGH FROM
THE GREAT LAKES TO THE NORTHEAST. ANY REMAINING FRONTAL FORCING AND
ASSOCIATED CONVECTION SHOULD REMAIN WELL OFFSHORE, MEANWHILE A
NOTICEABLE DRIER AIRMASS SETTLES INTO OUR AREA. DESPITE IT STILL
BEING WARM TO HOT ACROSS THE CWA, THE LOWER DEW POINTS WILL RESULT
IN A MUCH LESS HUMID FEEL /EVEN COOLER AT NIGHT/. THE AFOREMENTIONED
UPPER-LEVEL TROUGH AMPLIFIES SOME ESPECIALLY TO OUR NORTHWEST
THROUGH NORTHEAST, AND SOME UPSTREAM CONVECTION MAY TRY TO MAKE A
RUN AT OUR NORTHWEST ZONES VERY LATE AT NIGHT. OVERALL, THIS LOOKS
LIKE A VERY SMALL CHC PLUS WITH THE INITIAL DRIER AIRMASS IN PLACE
AND THEREFORE WE OPTED TO LEAVE THE NIGHT TIME FRAME DRY.

FOR SATURDAY AND SUNDAY...AN UPPER-LEVEL TROUGH REMAINS ACROSS THE
NORTHEAST ALTHOUGH IT MAY WEAKEN SOME SUNDAY AS A RIDGE IN THE
WESTERN ATLANTIC TRIES TO EXPAND NORTHWESTWARD. THIS KEEPS A STALLED
FRONTAL BOUNDARY OFFSHORE HOWEVER IT APPEARS THAT WEAK RIPPLES OF
ENERGY ALONG IT REMAINS TO OUR EAST. A SECONDARY FRONTAL ZONE IS
FORECAST TO MOVE THROUGH LATE SATURDAY INTO SUNDAY, AND THE GREATEST
LIFT AND SHEAR IS MOSTLY FROM NEAR OUR NORTHERN ZONES ON NORTHWARD
INTO NEW ENGLAND. THE DEW POINTS SHOULD START TO INCH BACK UPWARD
AGAIN LATER SATURDAY, HOWEVER ENOUGH DRYING MAY LIMIT MUCH
CONVECTIVE DEVELOPMENT. SOME GUIDANCE DOES INITIATE MORE CONVECTION
BY LATE SATURDAY FROM NORTHEASTERN PENNSYLVANIA TO NORTHERN NEW
JERSEY THEN SLIDES IT SOUTHEASTWARD. THERE MAY BE ENOUGH SHEAR WITH
INCREASING INSTABILITY TO ALLOW FOR A GUSTY THUNDERSTORM, HOWEVER
THIS IS DEPENDENT ON THE AIRMASS MOISTENING UP SUFFICIENTLY AS THE
UPPER-LEVEL TROUGH REMAINS IN PLACE. FOR NOW, WE CONTINUED SOME LOW
END CHC POPS ACROSS THE FAR NORTH SATURDAY AFTERNOON.

THE FRONT LOOKS TO STALL JUST OFFSHORE GIVEN WEAKER FLOW WITH A
SOUTHEASTERN EXTENT, HOWEVER SOME WEAK IMPULSES MAY TRACK ALONG IT.
IT APPEARS THAT ANY CONVECTION LEFTOVER WITH THE FRONT IS OFFSHORE,
THEREFORE WE HAVE A DRY SUNDAY. IT WILL CONTINUE TO BE WARM GIVEN A
SIMILAR PATTERN AND THE DEW POINTS WILL PROBABLY INCREASE A BIT
MAINLY SUNDAY NIGHT ACROSS THE SOUTHERN AND EASTERN AREAS.

FOR MONDAY AND TUESDAY...AS THE UPPER-LEVEL TROUGH RELOADS FROM THE
WEST, IT MAY SUPPORT WEAK IMPULSES TRAVERSING THE OFFSHORE FRONT. IF
THIS OCCURS AND WITH THE UPPER-LEVEL FLOW TURNING MORE SOUTHWESTERLY
FOR A TIME, THE FRONT MAY INCH BACK INTO OUR AREA TO HELP FOCUS SOME
CONVECTION MONDAY. THIS LOOKS WEAK OVERALL WITH THE MAIN FORCING
REMAINING MOSTLY ACROSS THE GREAT LAKES REGION MONDAY. TIED TO THIS
FORCING, ANOTHER COLD FRONT ARRIVES DURING TUESDAY WITH THE
POTENTIAL FOR SOME CONVECTION ALTHOUGH THE STRONGER SHEAR MAY AGAIN
SLIDE TO OUR NORTH. WE OPTED TO GO CLOSE TO THE 00Z WPC GUIDANCE
WHICH CARRIES POPS OF LOW END CHC OR LESS.

FOR WEDNESDAY...AS THE UPPER-LEVEL TROUGH STARTS TO WEAKEN IN THE
NORTHEAST, THE FRONTAL BOUNDARY FROM TUESDAY SHOULD SLOW OR EVEN
STALL IN OUR VICINITY. THIS COULD HELP FOCUS SOME CONVECTIVE
DEVELOPMENT ESPECIALLY DURING PEAK HEATING, WITH POSSIBLE
CONVECTIVELY INDUCED IMPULSES ARRIVING FROM THE WEST. THERE IS MUCH
MORE UNCERTAINTY THIS FAR OUT AS THE POSITIONING OF THE UPPER-LEVEL
TROUGH WILL GOVERN THE FRONTAL ZONE PLACEMENT AND SUBSEQUENT
CONVECTIVE CHCS.

&&

.AVIATION /16Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

SOME MVFR CEILINGS WERE LINGERING IN OUR REGION AROUND 1530Z. THE
CLOUDS WILL CONTINUE TO LIFT.

SHOWERS AND THUNDERSTORMS, ASSOCIATED WITH AN APPROACHING COLD
FRONT, ARE EXPECTED TO REACH KRDG AND KABE BETWEEN 17-18Z. THE
SHOWERS AND THUNDERSTORMS ARE FORECAST TO REACH KILG, KPHL, KPNE
AND KTTN AROUND 20Z. THEY SHOULD PUSH THROUGH KMIV AND KACY
BETWEEN 22-00Z. CLEARING IS EXPECTED TO OCCUR TONIGHT.

SOUTH TO SOUTHWEST WINDS AROUND 5 TO 10 ARE EXPECTED THROUGH TODAY,
BECOMING NORTHWEST BEHIND THE FRONTAL PASSAGE.

OUTLOOK...
FRIDAY...A CHANCE OF SOME FOG EARLY MAINLY AT KMIV AND KACY,
OTHERWISE VFR. NORTHWEST WINDS AROUND 10 KNOTS, THEN DIMINISHING TO
NEAR 5 KNOTS AT NIGHT AND BECOMING SOUTHWESTERLY.

SATURDAY...VFR OVERALL. A SHOWER OR THUNDERSTORM POSSIBLE IN THE
AFTERNOON AND EVENING MAINLY NORTH AND WEST OF KPHL. SOUTHWEST WINDS
5-10 KNOTS.

SUNDAY AND MONDAY...VFR IS ANTICIPATED.

&&

.MARINE...
A SOUTH TO SOUTHWEST FLOW OF AROUND 10 TO 15 KNOTS WITH GUSTS UP TO
20 KNOTS IS EXPECTED ON THE AREA WATERS THROUGH TONIGHT. SEAS WILL
REMAIN AROUND 2 TO 4 FEET.

A COLD FRONT WILL APPROACH FROM THE WEST AND REACH THE AREA
WATERS LATE TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
PRECEDE THE FRONTAL PASSAGE.

OUTLOOK...
FRIDAY THROUGH MONDAY...THE CONDITIONS ARE ANTICIPATED TO BE BELOW
SMALL CRAFT ADVISORY CRITERIA OVERALL. A LINGERING FRONT OFFSHORE
FRIDAY INTO SATURDAY, THEN ANOTHER FRONT MOVES THROUGH LATE SATURDAY
AND POSSIBLY STALLS NEARBY INTO MONDAY.

&&

.RIP CURRENTS...
A MODERATE RISK OF DANGEROUS RIP CURRENTS IS FORECAST FOR
TODAY, WITH INCREASING SOUTH TO SOUTHWEST FLOW AHEAD OF A COLD
FRONT AND THE FULL MOON ON FRIDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WARNING UNTIL 6 PM EDT THIS EVENING FOR PAZ070-
     071-102-104-106.
NJ...EXCESSIVE HEAT WARNING UNTIL 6 PM EDT THIS EVENING FOR NJZ015-
     017>019.
DE...EXCESSIVE HEAT WARNING UNTIL 6 PM EDT THIS EVENING FOR DEZ001.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...GORSE
NEAR TERM...IOVINO/YAROSH
SHORT TERM...MEOLA
LONG TERM...GORSE
AVIATION...GORSE/MEOLA
MARINE...GORSE/MEOLA
RIP CURRENTS...MEOLA
Hazardous weather outlook, Jul 30, 4:08 AM EDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
408 AM EDT THU JUL 30 2015

DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-310815-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
408 AM EDT THU JUL 30 2015

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

SOME THUNDERSTORMS LATER THIS AFTERNOON AND EVENING WILL BE
ACCOMPANIED BY HEAVY RAIN WHICH CAN LEAD TO BRIEF POOR DRAINAGE
FLOODING. IN ADDITION, LOCALLY STRONG TO DAMAGING WINDS COULD
ACCOMPANY SOME THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

DEZ002-003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-016-020>023-
027-PAZ054-055-060>062-101-103-105-310815-
KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-
WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-SALEM-
OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-CARBON-
MONROE-BERKS-LEHIGH-NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-
UPPER BUCKS-
408 AM EDT THU JUL 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SOME THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE ACCOMPANIED
BY HEAVY RAIN WHICH CAN LEAD TO BRIEF POOR DRAINAGE FLOODING. IN
ADDITION, LOCALLY STRONG TO DAMAGING WINDS COULD ACCOMPANY SOME
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

DEZ004-NJZ014-024>026-310815-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
408 AM EDT THU JUL 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF DANGEROUS RIP CURRENTS.

SOME THUNDERSTORMS LATE THIS AFTERNOON AND EVENING WILL BE
ACCOMPANIED BY HEAVY RAIN WHICH CAN LEAD TO BRIEF POOR DRAINAGE
FLOODING. IN ADDITION, LOCALLY STRONG TO DAMAGING WINDS COULD
ACCOMPANY SOME THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TODAY.

ANZ430-431-450>455-310815-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
408 AM EDT THU JUL 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

SOME THUNDERSTORMS LATE THIS AFTERNOON AND EVENING COULD PRODUCE
LOCALLY STRONG WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jul 30, 1:41 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
141 PM EDT THU JUL 30 2015

PAZ060>062-101-103-105-301830-
BERKS-WESTERN CHESTER-NORTHAMPTON-WESTERN MONTGOMERY-LEHIGH-UPPER
BUCKS-
141 PM EDT THU JUL 30 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN HUNTERDON...
SOUTHWESTERN WARREN...NORTHEASTERN CHESTER...NORTHWESTERN BUCKS...
NORTHAMPTON...SOUTHEASTERN BERKS...SOUTHERN MONROE...SOUTHEASTERN
LEHIGH AND NORTHWESTERN MONTGOMERY COUNTIES...

AT 141 PM EDT...A AREA OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR NORTHAMPTON TO NEW MORGAN...AND MOVING NORTHEAST
AT 40 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ALLENTOWN...EASTON...BETHLEHEM...POTTSTOWN...PHOENIXVILLE...FORKS...
EMMAUS...NORTHAMPTON...QUAKERTOWN...PERKASIE...WILSON...SOUDERTON...
HELLERTOWN...NAZARETH...BANGOR...BIRDSBORO...COLLEGEVILLE...
ROYERSFORD...PEN ARGYL AND TRAPPE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4014 7588 4017 7592 4083 7542 4086 7529
      4089 7525 4091 7508 4086 7505 4085 7510
      4080 7510 4075 7519 4068 7520 4068 7517
      4065 7520 4057 7519 4056 7516 4032 7528
      4015 7546 4008 7594 4011 7594
TIME...MOT...LOC 1741Z 243DEG 35KT 4064 7549 4018 7589

PO
Special weather statement, Jul 30, 2:26 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
226 PM EDT THU JUL 30 2015

NJZ001-007>009-PAZ055-062-301945-
SUSSEX-MORRIS-HUNTERDON-WARREN-MONROE-NORTHAMPTON-
226 PM EDT THU JUL 30 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HUNTERDON...
WARREN...CENTRAL MORRIS...SUSSEX...EASTERN NORTHAMPTON AND EAST
CENTRAL MONROE COUNTIES...

AT 224 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS CROSSING THE
DELAWARE RIVER NORTH OF REIGELSVILLE NJ AND WERE...MOVING NORTHEAST
AT 45 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
EASTON...NEWTON...MONTAGUE...DOVER...HOPATCONG...KINNELON...
HACKETTSTOWN...BUSHKILL...BUTLER...WHARTON...WASHINGTON...ROCKAWAY...
BLAIRSTOWN...MOUNT ARLINGTON...FRANKLIN...HIGH BRIDGE...STANHOPE...
HAMBURG...NETCONG AND BELVIDERE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4120 7437 4109 7450 4104 7450 4105 7445
      4102 7443 4100 7434 4067 7489 4057 7518
      4070 7521 4102 7514 4116 7490 4124 7486
      4132 7480 4135 7475 4136 7469
TIME...MOT...LOC 1824Z 235DEG 38KT 4093 7483

PO
Special weather statement, Jul 30, 2:43 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
243 PM EDT THU JUL 30 2015

DEZ001-MDZ008-012-PAZ070-101-102-302000-
NEW CASTLE-CECIL-KENT-WESTERN CHESTER-EASTERN CHESTER-DELAWARE-
243 PM EDT THU JUL 30 2015

...A STRONG THUNDERSTORM WILL AFFECT NEW CASTLE...NORTH CENTRAL
KENT...CECIL...NORTHWESTERN SALEM...NORTHWESTERN GLOUCESTER...WESTERN
DELAWARE AND SOUTHERN CHESTER COUNTIES...

AT 240 PM EDT...AN AREA OF STRONG THUNDERSTORMS WERE ACROSS CHESTER
COUNTY PENNSYLVANIA SOUTHWARD TO WESTERN CECIL COUNTY MARYLAND AND
THEN INTO NORTHERN CHESAPEAKE BAY.  THEY WERE MOVING EAST AT 35
MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WILMINGTON...NEWARK...MIDDLETOWN...WEST CHESTER...ELKTON...CALVERT...
CHESTER...WESTTOWN...ELSMERE...KENNETT SQUARE...NEW CASTLE...
OXFORD...NORTH EAST...WEST GROVE...RISING SUN...DELAWARE CITY...
CHARLESTOWN...NEWPORT...CECILTON AND ARDEN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3973 7610 3979 7605 4001 7563 4001 7539
      3983 7537 3965 7559 3961 7556 3964 7560
      3962 7561 3959 7557 3951 7557 3945 7561
      3931 7618 3942 7600 3952 7598 3955 7608
      3970 7622
TIME...MOT...LOC 1840Z 254DEG 33KT 3972 7610

PO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 2:26 PM EDTSpecial Weather StatementPHISussex, Warren79 min
Jul 30, 2:34 PM EDTAreal Flood AdvisoryPHIHunterdon, Morris, Warren116 min
Jul 30, 3:38 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Gloucester, Mercer, Salem4 hr
Jul 30, 3:38 PM EDTSpecial Weather StatementPHIMiddlesex52 min
Jul 30, 3:41 PM EDTSpecial Marine WarningPHI2 hr
Jul 30, 3:48 PM EDTSpecial Weather StatementPHIBurlington, Camden, Gloucester, Mercer, Salem57 min
Jul 30, 4:07 PM EDTAreal Flood AdvisoryPHIMercer, Middlesex, Somerset4 hr
Jul 30, 4:07 PM EDTSpecial Weather StatementPHICumberland, Salem53 min
Jul 30, 4:41 PM EDTSpecial Marine WarningPHI2 hr
Jul 30, 4:51 PM EDTAreal Flood AdvisoryPHIBurlington, Monmouth, Ocean4 hr
Jul 30, 4:53 PM EDTSpecial Weather StatementPHIBurlington, Monmouth, Ocean97 min
Jul 30, 5:21 PM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Camden, Cumberland, Gloucester4 hr
Jul 30, 5:41 PM EDTAreal Flood AdvisoryPHIBurlington, Monmouth, Ocean4 hr
Jul 30, 1:17 PM EDTAreal Flood AdvisoryPHIBerks118 min
Jul 30, 1:41 PM EDTSpecial Weather StatementPHINorthampton49 min
Jul 30, 2:02 PM EDTAreal Flood AdvisoryPHIBerks, Lehigh, Montgomery, Northampton2 hr
Jul 30, 3:12 PM EDTAreal Flood AdvisoryPHIBerks3 hr
Jul 30, 3:03 PM EDTSpecial Weather StatementPHICaroline, Cecil, Kent, Queen Anne's, Talbot57 min

Nearby

Special Weather Statements in Pennsylvania, 2015Special Weather Statements in Maryland, 2015Special Weather Statements in Delaware, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.